MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/345MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/345MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.004.449S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Erosion (2075)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with a 10mm cannulated tibial nail, 5.0mm locking screw, 3.5mm locking compression plate (lcp) fibula plate, and six (6) unknown 3.5mm cortex screws on (b)(6) 2018.On unknown date patient developed skin breakdown and infection at the implant site.Patient was returned to surgery on (b)(6) 2018 where all hardware was removed.An antibiotic rod was placed until patient infection is cleared.Surgery was completed successfully with no delay.Patient status reported as stable.This report is for one (1) 10mm cannulated tibial nail.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: manufacturing location: monument; manufacturing date: february 26, 2018; expiration date: january 31, 2027; part #: 04.004.449s, lot #: h574404 (sterile) - 10mm ti cannulated tibial nail - ex/345mm - sterile; lot quantity:(b)(4).Work order traveler met all inspection acceptance criteria.In-process acceptance inspection sheet, met all inspection acceptance criteria.Inspect dimensional inspection sheet met all inspection acceptance criteria.Final inspection sheet met all inspection acceptance criteria.Packaging label log was reviewed and was found to be conforming: packaging bill of materials (bom) for this lot was reviewed and found to be conforming with no deviations to normal packaging identified.Scn # (b)(4) sterility documentation supplied by ethicon endo-surgery was reviewed and found to be conforming.No nonconformances (nrs) were generated during the production of this lot.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM TI CANNULATED TIBIAL NAIL-EX/345MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7687529
Report Number2939274-2018-52876
Device Sequence Number756859
Product Code JDS
UDI-Device Identifier10886982084217
UDI-Public(01)10886982084217
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.004.449S
Device Catalogue Number04.004.449S
Device Lot NumberH574404
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer08/15/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/17/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR